Jump to content
CrazyBoards.org

med update from moi!


Recommended Posts

I saw my GP this morning, and aired my concerns about ending my efexor abruptly from 75mg/day to nothing as from next Thursday.

She was great and so......

The 75mg finishes next Wednesday, and then after that I'm taking 37.5mg/day as she agreed, until the week my therapist is away is over(w/b 27th Feb). and its less of a 'jump' to none.

She said that I will still have to come off it, and will likely still have some effects from the reduction still. But I am pleased that the withdrawal is being done more gradually and carefully. I owe it to myself. ;)

My therapist is pleased, too.

Link to comment
Share on other sites

ditto for you ;)

its a relief to be coming off it gently....I told my pdoc that wasn't 150 to 75 to nothing rather a big jump, and he said I'm still taking mirtazapine blahdeblah and so it wouldn't effect me as much de blah....well, the first week of reduction was no fun and I'm at quite a stable and intense and delicate stage of my recovery, and I don't want it medically interfered with...as little as possible, anyway.....

Link to comment
Share on other sites

nestling, was 150mg as high as you ever went? I'm sorry if you've mentioned this elsewhere. And is it regular, or extended release?

My Japanese pdoc has me on 25mg, and seems to think that'll do it. I've read that most folks need far more to get any effect from it, like 250mg to 300mg up to 600mg.

don't worry, I'm not upping w/out talking to pdoc, but I just wanted to know if it worked for you at 150mg, and what your tapering up schedule was like. I have to educate my pdoc. as it sounds like you're educating yours.

lily

Link to comment
Share on other sites

Heya,

Lily:  Very cute kitten.  Oh so cute.  Could for sure win many kittenwars.

And, I posted on your other thread.  225-300 is common.

150's okay for lots of people though.

~nestling~:  Glad your taper is gradual.  You might have to go even slower, like down to 37.5 every other day, which is very individual.  Effexor is one of the hardest ones to come off of.

Watch your discontinuation symptoms and if it gets bad, take a dose and let your MD know.

Best of luck tapering down.

And, Lily, best of luck titrating up.

--ncc--

Link to comment
Share on other sites

~nestling~

I wish you the best in your Effexor tapering endeavors.  I tried tapering off another SSNRI (Cymbalta), but even at half the dose (60 down to 30mg) my depression returned with a vengeance.  I had to get back up to 60mg statim.

As Velvet Elvis, if I recall correctly, confessed earlier, Cymbalta and Effexor are drugs most people are obligated to spend their entire lives on.

However, if you've been coming down on the Effexor well, then perhaps you do indeed have a chance of being free of it.

Once again, best wishes!

Link to comment
Share on other sites

thanks all ;)

Lily, I started out at 75, as presecribed by a GP at my pratcice, was on that for several months, then went through a period of intense stress to put it mildly (having to leave the therapy training course I was on) and my own GP doubled the dose to 150 then. Going up wasn't quite so bad as getting on it was (went through pretty much all the side effects listed...)but I did feel suicidal the first 2 days. It settled after that.

yes, 150 is the highest I was ever on. then, because it wasn't doing the thing with my anxiety and insomnia among other things, I was refered to a pdoc by my GP last October, and he put me on remeron as well, with a view to discontinuing the efexor which I am now in process of.

its been extended release. but the 37.5 is the regular variety. but, seeing as I take the remeron at night anyway, that shouldn't be too much of an issue. *hopes*

ncc, I had already thought of taking 37.5 every other day in the last week or so, as I've got more than for the planned several weeks on it anyway.

I see my GP again in 2 weeks time. She's away next week, but said I can go in and see another dr if I get any 'dire effects.' (her words!)

I am determined to get off it.....and my GP wants me off it too....

Link to comment
Share on other sites

I saw my GP this morning, and aired my concerns about ending my efexor abruptly from 75mg/day to nothing as from next Thursday.

She was great and so......

The 75mg finishes next Wednesday, and then after that I'm taking 37.5mg/day as she agreed, until the week my therapist is away is over(w/b 27th Feb). and its less of a 'jump' to none.

<{POST_SNAPBACK}>

I'm glad you talked to your gp about your concerns.  It would have been pretty painful dropping from 75 to nothing.

I went off Effexor for a couple months this summer to see if it was causing some physical problems (it wasn't, I still had them when I was off it) and my pdoc had me go from 225 to 150 to 75 to 37.5 per day for a week each and then to 37.5 every other day for 2 weeks.  I had enough pills to make an intermediate drop between 150 and 75mg.  Before I went for the appt where I told pdoc I wanted to stop taking it (and why) I had already gone down to 150mg because I knew I wanted to stop.  By going slow, the withdrawl effects were minimal.  Usually a headache the first day of the reduction.  If it lasted longer than a day, I'd take the previous dose for 1 day and then back down to the new dose and that would get rid of the headache.

Good luck to you!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...